Thanks for your query at DoctorSpring.com
Can you please upload some pictures so that I can help you.
Patient replied :
I do not feel as though the question was answered - or addressed.
I cannot post photos as the rash is on the rear of my body. Nothing was mentioned abour using Abreva or other treatments for genital herpes. Nothing was mentioned at all. I do not smoke, drink, have allergies, surgery or HBP or diabetes.
this shows up in the very same spot...this is the 3rd time in about a 12 month period. Please answer directly about the Abreva or other helpful ideas.
Thank you for your follow up.
Yes with the history that you have provided it does seem like herpes ( HSV-2 ).
In herpes infections typically there will be a rash between the scrotum and anus, with/without a clustering of sores. They are extremely painful. The rash can even appear in the inner region of thighs or on the glans.
Since you got it for the third time in last one year, it mostly is herpes.
Abreva can't be used for herpes involving the genital region. They are useful in cases os fever blister but not rash in the buttocks or genital region.
You can start Acyclovir therapy ( 200 mg ) and this helps in reducing the number of outbreaks in the future, as well as reduces the rash. Also, herpes outbreaks can't be predicted. They can arise any time due to other concurrent infections or in periods of stress. So in the future the moment you see an outbreak has occurred, you need to start Acyclovir therapy right away as treatment initiated within 24 hours reduces the severity as well as leads to faster healing.
Hope this was helpful,